Alert archive / Iowa / Flash Flood Warnings in 2014
Flash Flood Warning 34, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 30, 2014, 6:09 AM CDT for Calhoun County, Sac County, Iowa. It was in force for 10 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2014, 6:09 AM CDT (11:09 UTC)
- Expired
- Jun 30, 2014, 4:24 PM CDT
- In force
- 10 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, IA, Sac County, IA
The radar
The Des Moines radar (KDMX), 123 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:45 AM CDT | HEAVY RAIN 2.2 | Rockwell City, IA | ESTIMATED TO HAVE FALLEN IN 1.5 HOURS BASED ON RADAR. |
| Jun 30, 7:00 AM CDT | HEAVY RAIN 2.2 | Sac City, IA | ESTIMATED TO HAVE FALLEN MOSTLY BETWEEN 4 AM AND 7 AM. |
| Jun 30, 7:00 AM CDT | HEAVY RAIN 2.65 | 1 N Rockwell City, IA | ESTIMATED TO HAVE FALLEN MOSTLY IN THE LAST TWO TO THREE HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2027 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 24.3
The text
As transmitted, in the capitals the NWS used until 2016.
308
WGUS53 KDMX 301109
FFWDMX
IAC025-161-301715-
/O.NEW.KDMX.FF.W.0034.140630T1109Z-140630T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
609 AM CDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SAC COUNTY IN WEST CENTRAL IOWA...
CALHOUN COUNTY IN WEST CENTRAL IOWA...
* UNTIL 1215 PM CDT MONDAY
* AT 608 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER THE NORTHERN PORTIONS OF SAC AND CALHOUN COUNTIES.
UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN ON ALREADY SATURATED
SOIL. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAC CITY...ROCKWELL CITY...MANSON...LAKE VIEW...ODEBOLT...SOUTH
TWIN LAKE...NORTH TWIN LAKE...BLACK HAWK LAKE...SCHALLER...
POMEROY...EARLY...TWIN LAKES...LYTTON...SOMERS...NEMAHA...
KNIERIM...RINARD...JOLLEY...YETTER AND SAC CITY MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4256 9445 4248 9445 4247 9442 4229 9440
4230 9532 4247 9532 4248 9538 4256 9539
$$
SKOW6 follow-up statements
074
WGUS73 KDMX 301303
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
803 AM CDT MON JUN 30 2014
IAC025-161-301715-
/O.CON.KDMX.FF.W.0034.000000T0000Z-140630T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAC IA-CALHOUN IA-
803 AM CDT MON JUN 30 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT MONDAY
FOR SAC AND CALHOUN COUNTIES...
AT 755 AM CDT...DOPPLER RADAR...ALONG WITH AUTOMATED AND MANUAL
GAUGES...INDICATED THAT TWO TO THREE INCHES OVER RAIN FELL IN A VERY
SHORT AMOUNT OF TIME THIS MORNING OVER THE WARNED AREA. WHILE THE
RAIN HAS COME TO AN END FOR THE TIME BEING...FLASH FLOODING WILL BE
A CONCERN FOR AT LEAST THE REST OF THE MORNING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAC CITY...ROCKWELL CITY...MANSON...LAKE VIEW...ODEBOLT...SOUTH TWIN
LAKE...NORTH TWIN LAKE...BLACK HAWK LAKE...SCHALLER...POMEROY...
EARLY...TWIN LAKES...LYTTON...SOMERS...NEMAHA...KNIERIM...RINARD...
JOLLEY...YETTER AND SAC CITY MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4256 9445 4248 9445 4247 9442 4229 9440
4230 9532 4247 9532 4248 9538 4256 9539
$$
SKOW111
WGUS73 KDMX 301416
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
916 AM CDT MON JUN 30 2014
IAC025-161-301715-
/O.CON.KDMX.FF.W.0034.000000T0000Z-140630T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAC IA-CALHOUN IA-
916 AM CDT MON JUN 30 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT MONDAY
FOR SAC AND CALHOUN COUNTIES...
AT 913 AM CDT...A SECONDARY WAVE OF THUNDERSTORMS HAS MOVED INTO THE
WARNING AREA. THESE STORMS WILL HAVE THE POTENTIAL TO DROP AN
ADDITIONAL ONE TO TWO INCHES OF RAIN IN A VERY SHORT AMOUNT OF
TIME...ON TOP OF THE TWO TO THREE INCHES OF RAIN THAT FELL EARLIER
THIS MORNING. THIS RAIN WILL ONLY AGGRAVATE ANY ONGOING FLASH
FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAC CITY...ROCKWELL CITY...MANSON...LAKE VIEW...ODEBOLT...SOUTH TWIN
LAKE...NORTH TWIN LAKE...BLACK HAWK LAKE...SCHALLER...POMEROY...
EARLY...TWIN LAKES...LYTTON...SOMERS...NEMAHA...KNIERIM...RINARD...
JOLLEY...YETTER AND SAC CITY MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4256 9445 4248 9445 4247 9442 4229 9440
4230 9532 4247 9532 4248 9538 4256 9539
$$
SKOW084
WGUS73 KDMX 301534
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1034 AM CDT MON JUN 30 2014
IAC025-161-301715-
/O.CON.KDMX.FF.W.0034.000000T0000Z-140630T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAC IA-CALHOUN IA-
1034 AM CDT MON JUN 30 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT MONDAY
FOR SAC AND CALHOUN COUNTIES...
AT 1032 AM CDT...A SECONDARY WAVE OF THUNDERSTORMS CONTINUES TO
TRACK ACROSS THE WARNED AREA. THESE STORMS HAVE DROPPED AN ESTIMATED
ONE TO TWO INCHES OF RAIN IN THE LAST HOUR...ON TOP OF THE TWO TO
THREE INCHES OF RAIN THAT FELL EARLIER THIS MORNING. THIS RAIN WILL
ONLY AGGRAVATE ANY ONGOING FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAC CITY...ROCKWELL CITY...MANSON...LAKE VIEW...ODEBOLT...SOUTH TWIN
LAKE...NORTH TWIN LAKE...BLACK HAWK LAKE...SCHALLER...POMEROY...
EARLY...TWIN LAKES...LYTTON...SOMERS...NEMAHA...KNIERIM...RINARD...
JOLLEY...YETTER AND SAC CITY MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4256 9445 4248 9445 4247 9442 4229 9440
4230 9532 4247 9532 4248 9538 4256 9539
$$
SKOW428
WGUS53 KDMX 301623
FFWDMX
IAC025-161-302315-
/O.EXT.KDMX.FF.W.0034.000000T0000Z-140630T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1123 AM CDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SAC COUNTY IN WEST CENTRAL IOWA...
CALHOUN COUNTY IN WEST CENTRAL IOWA...
* UNTIL 615 PM CDT MONDAY
* AT 1120 AM CDT...DOPPLER RADAR INDICATED MULTIPLE WAVES OF
THUNDERSTORMS APPROACHING THE WARNED AREA. A WIDEPSREAD THREE TO
FOUR INCHES OF RAIN HAS FALLEN ALREADY THIS MORNING AND AN
ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE IN THE NEXT FEW
HOURS. THIS RAIN WILL ONLY AGGRAVATE ANY ONGOING FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAC CITY...ROCKWELL CITY...MANSON...LAKE VIEW...ODEBOLT...SOUTH
TWIN LAKE...NORTH TWIN LAKE...BLACK HAWK LAKE...SCHALLER...
POMEROY...EARLY...TWIN LAKES...LYTTON...SOMERS...NEMAHA...
KNIERIM...RINARD...JOLLEY...YETTER AND SAC CITY MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4256 9445 4248 9445 4247 9442 4229 9440
4230 9532 4247 9532 4248 9538 4256 9539
$$
SKOW174
WGUS73 KDMX 301853
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
153 PM CDT MON JUN 30 2014
IAC025-161-302315-
/O.CON.KDMX.FF.W.0034.000000T0000Z-140630T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAC IA-CALHOUN IA-
153 PM CDT MON JUN 30 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT MONDAY
FOR SAC AND CALHOUN COUNTIES...
AT 151 PM CDT...DOPPLER RADAR INDICATED THAT THREE TO FIVE INCHES OF
RAIN FELL THIS MORNING OVER THE WARNED AREA. WHILE THE RAINFALL HAS
LESSENED...FLASH FLOODING IS LIKELY STILL OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAC CITY...ROCKWELL CITY...MANSON...LAKE VIEW...ODEBOLT...SOUTH TWIN
LAKE...NORTH TWIN LAKE...BLACK HAWK LAKE...SCHALLER...POMEROY...
EARLY...TWIN LAKES...LYTTON...SOMERS...NEMAHA...KNIERIM...RINARD...
JOLLEY...YETTER AND SAC CITY MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4256 9445 4248 9445 4247 9442 4229 9440
4230 9532 4247 9532 4248 9538 4256 9539
$$
SKOW661
WGUS73 KDMX 302124
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
424 PM CDT MON JUN 30 2014
IAC025-161-302134-
/O.CAN.KDMX.FF.W.0034.000000T0000Z-140630T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAC IA-CALHOUN IA-
424 PM CDT MON JUN 30 2014
...THE FLASH FLOOD WARNING FOR SAC AND CALHOUN COUNTIES IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT. SOME RIVERS MAY STILL RISE AND LIGHT ADDITIONAL
RAINFALL IS POSSIBLE THIS EVENING. IF YOU ENCOUNTER WATER OVER A
ROAD REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4256 9445 4248 9445 4247 9442 4229 9440
4230 9532 4247 9532 4248 9538 4256 9539
$$
LEEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:36 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 30, 3:36 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 336 AM CDT MON JUN 30 2014 .SYNOPSIS... ISSUED AT 317 AM CDT MON JUN 30 2014 COLD FRONT FROM SERN MANITOBA INTO ERN CO WILL MOVE INTO IA THIS MORNING AND PASS EAST OF THE STATE TONIGHT. A SECONDARY COLD FRONT WILL SWEEP SOUTHEAST ACROSS IA ON TUE. COOL HIGH PRESSURE WILL SETTLE IN FOR THE MIDDLE AND END OF THE WEEK. && .SHORT TERM /TODAY/... ISSUED AT 317 AM CDT MON JUN 30 2014 A DYNAMIC WEATHER SITUATION WITH A COOL SEASON STRENGTH LOW PRESSURE OVER SRN CANADA IN A SUMMER ATMOSPHERE. CONVECTION IS ONGOING WITH THE MAIN HEAVY RAIN THREAT MOVING INTO WESTERN IA THIS MORNING AND PROGRESSING ACROSS THE STATE DURING THE DAY. HAVE EXTENDED THE FFA THROUGH THE DAY TODAY WITH FFG VALUES QUITE LOW. EXPECT TO SEE WIDESPREAD 1 TO 2.5 INCH RAINFALL AMOUNTS WITH LOCAL REPORTS OF UP TO 6 INCHES. PWAT VALUES INCREASE TO 2 TO 2.5 INCHES...ABOUT 3+ SIGMA ABOVE NORMAL. SEVERE THREAT WILL EXIST ACROSS THE ENTIRE CWA WITH THE GREATEST THREAT ACROSS THE SOUTH CLOSER TO THE INSTABILITY AND WHERE CONVECTION MAY BE MORE SURFACE BASED BY MID DAY. .LONG TERM /TONIGHT THROUGH SUNDAY/... ISSUED AT 317 AM CDT MON JUN 30 2014 LINGERING THUNDERSTORMS IN THE SOUTHEAST THIS EVENING WILL EXIT THE CWA BEFORE MIDNIGHT. THAT WILL BE THE END OF THE SEVERE THREAT FOR A WHILE. THE SECONDARY COLD FRONT IS COMING THROUGH WITH LIMITED INSTABILITY AND EXPECT THAT TO BE MOSTLY SHOWERS WITH ISOLATED NON-SEVERE THUNDERSTORMS. VERY COOL WEATHER FOR THE MIDDLE OF THE WEEK WITH HIGHS ON WEDNESDAY APPROACHING RECORD COOL MAXES FOR THE DATE. A WARM UP IS ON TAP FOR THE REST OF THE WEEK. WILL SEE THE PATTERN BECOME MORE ACTIVE HEADING INTO THE WEEKEND AS THE WARMER AIR MOVES IN AND THE UPPER RIDGE MOVES CLOSER. WILL KEEP AN EYE ON THE POTENTIAL FOR DEVELOPMENT OF "ARTHUR" ALONG THE EAST COAST. A DEEPER STORM MAY DELAY THE EASTWARD PROGRESSION OF THE PATTERN BY A DAY OR SO. && .AVIATION...30/06Z ISSUED AT 1129 PM CDT SUN JUN 29 2014 VCTS WILL CONTINUE TO AFFECT KOTM FOR BEGINNING OF PERIOD BEFORE PUSHING EASTWARD. WINDS WILL BECOME LIGHT...AND WITH AMPLE LOW LEVEL MOISTURE ANTICIPATE BR/FG AT SITE NEAR 12Z. HAVE TRENDED TO MVFR CONDITIONS...THOUGH IFR OR LOWER ARE POSSIBLE AT TIMES. VISIBILITIES WILL LIFT SHORTLY AFTER 12Z. ADDITIONAL TSRA EXPECTED IN THE AFTERNOON/EVENING HOURS. HAVE ONLY INCLUDED VCTS ATTM GIVEN UNCERTAINTIES IN TIMING AND LOCATION. HOWEVER...MVFR OR LOWER VISIBILITIES AND CEILINGS CAN BE EXPECTED WITH TSRA...ALONG WITH STRONG AND GUSTY WINDS. BEHIND SYSTEM WINDS WILL SHIFT TO THE NORTHEAST. && .HYDROLOGY... ISSUED AT 317 AM CDT MON JUN 30 2014 RAINFALL FROM LAST NIGHT HAS ADDED MORE TO THE POTENTIAL FOR FLOODING. EXPECTING TO SEE SIGNIFICANT RAINFALL OVER MUCH OF IA TODAY. WITH FFG VALUES VERY LOW...IT WILL NOT TAKE MUCH TO CAUSE FLASH FLOODING. LOCALIZED PONDING WILL COME WITH ANY HEAVY SHOWER AT THIS POINT...WITH FLASH FLOODING LIKELY WITH REPEATED THUNDERSTORMS IN ANY ONE AREA. THE ADDITIONAL RAIN WILL LIKELY CAUSE FURTHER RISES ON THE MAINSTEM RIVERS OVER THE NEXT SEVERAL DAYS AS WELL. RAINFALL AMOUNTS AFTER TODAY WILL BE VERY LIGHT. THE THREAT OF ADDITIONAL FLOODING WILL BE PAST BY THIS EVENING. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL- CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-FRANKLIN- GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-HUMBOLDT-JASPER-LUCAS- MADISON-MAHASKA-MARION-MARSHALL-MONROE-POCAHONTAS-POLK-POWESHIEK- RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE- WEBSTER-WRIGHT. && SYNOPSIS...MS JUN 14 SHORT TERM...MS JUN 14 LONG TERM...MS JUN 14 AVIATION...AWB HYDROLOGY...MS JUN 14
Hazardous weather outlook, Jun 30, 5:09 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 509 AM CDT MON JUN 30 2014 IAZ017-023>028-033>039-044>050-057>062-070>075-081>086-092>097- 011100- CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC- CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 509 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS EFFECT FOR TODAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. ROUNDS OF THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE STORMS WILL BE SEVERE WITH HAIL UP TO 2 INCHES IN DIAMETER...WINDS OVER 70 MPH...AND AN ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS ALSO LIKELY WITH RAINFALL OF 1 TO 2.5 INCHES LIKELY...WITH ISOLATED AMOUNTS OF 4 TO 6 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL RETURN FRIDAY NIGHT AND CONTINUE OFF AND ON THROUGH THE WEEKEND. IT IS TOO EARLY TO ASSESS THE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. IAZ004>007-015-016-011100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK- 509 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ROUNDS OF THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE STORMS WILL BE SEVERE WITH HAIL LARGE HAIL AND WIND GUSTS UP TO 70 MPH. AN ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS ALSO LIKELY WITH RAINFALL OF 1.2 TO 1 INCH...WITH ISOLATED AMOUNTS TO 3 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL RETURN FRIDAY NIGHT AND CONTINUE OFF AND ON THROUGH THE WEEKEND. IT IS TOO EARLY TO ASSESS THE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS QUITE LIKELY TODAY.
In the hours before
Local storm report, Jun 30, 1:56 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
156 AM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD 6 SW GILBERTVILLE 42.36N 92.30W
06/30/2014 BLACK HAWK IA LAW ENFORCEMENT
10500 BLOCK OF DYSART ROAD CLOSED - RUNNING
WATER OVER ROAD. ROAD IMPASSABLE CLOSED BY
COUNTY OFFICIALS.
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:02 PM CDT | Tornado Warning | DMX | Hamilton, Webster | 43 min |
| Jun 29, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 46 min |
| Jun 29, 7:32 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 39 more | 22 hr |
| Jun 29, 7:34 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 41 min |
| Jun 29, 7:36 PM CDT | Tornado Warning | DMX | Hamilton, Hardin | 39 min |
| Jun 29, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 53 min |
| Jun 29, 7:59 PM CDT | Severe Thunderstorm Warning | DMX | Bremer, Butler | 17 min |
| Jun 29, 8:08 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin | 52 min |
| Jun 29, 8:15 PM CDT | Tornado Warning | DMX | Grundy, Hardin | 30 min |
| Jun 29, 8:24 PM CDT | Flash Flood Warning | DMX | Hamilton, Hardin | 6 hr |
| Jun 29, 8:41 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 29, 8:43 PM CDT | Tornado Warning | DMX | Grundy, Tama | 32 min |
| Jun 29, 8:44 PM CDT | Flash Flood Warning | DMX | Black Hawk, Grundy, Hardin, Tama | 6 hr |
| Jun 29, 8:46 PM CDT | River Flood Warning | DMX | Webster | 3 days |
| Jun 29, 8:49 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor, Union | 41 min |
| Jun 29, 9:08 PM CDT | River Flood Warning | DMX | Marshall | 5 days |
| Jun 29, 9:11 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 29, 9:22 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 38 min |
| Jun 29, 9:47 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 43 min |
| Jun 29, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 46 min |
| Jun 29, 11:02 PM CDT | Special Weather Statement | DMX | Jasper, Mahaska, Poweshiek | 58 min |
| Jun 30, 2:30 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 60 min |
| Jun 30, 2:42 AM CDT | Areal Flood Warning | DMX | Black Hawk, Tama | 6 hr |
| Jun 30, 3:34 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 41 min |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Polk, Story | 63 hr |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 5 days |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Polk | 7 days |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Davis, Wapello | 3 days |
| Jun 30, 4:08 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Story, Webster | 52 min |
| Jun 30, 4:15 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Winnebago, Worth | 45 min |
| Jun 30, 4:23 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 41 min |
| Jun 30, 9:00 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 30 min |
| Jun 30, 9:12 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 48 min |
| Jun 30, 9:29 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 46 min |
| Jun 30, 9:37 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 38 min |
| Jun 30, 10:09 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 51 min |
| Jun 30, 10:13 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Dallas, Guthrie | 42 min |
| Jun 30, 10:13 AM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 47 min |
| Jun 30, 10:50 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 40 min |
| Jun 30, 10:55 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 38 min |
| Jun 30, 10:57 AM CDT | Special Weather Statement | DMX | Boone | 63 min |
| Jun 30, 10:59 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Sac | 46 min |
| Jun 30, 11:06 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 54 min |
| Jun 30, 11:11 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 50 hr |
| Jun 30, 11:15 AM CDT | River Flood Warning | DMX | Black Hawk | 5 days |
| Jun 30, 11:18 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 3 days |
| Jun 30, 11:20 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 3 days |
| Jun 30, 11:23 AM CDT | River Flood Warning | DMX | Story | 69 hr |
| Jun 30, 11:24 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 51 min |
| Jun 30, 11:36 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Greene, Hamilton, Webster | 39 min |
| Jun 30, 11:42 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Pocahontas, Sac | 48 min |
| Jun 30, 11:44 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 4 days |
| Jun 30, 11:48 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 42 min |
| Jun 30, 11:50 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 24 min |
| Jun 30, 12:04 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 41 min |
| Jun 30, 12:07 PM CDT | River Flood Warning | DMX | Polk | 8 days |
| Jun 30, 12:12 PM CDT | Flash Flood Warning | DMX | Audubon | 6 hr |
| Jun 30, 12:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story, Webster | 48 min |
| Jun 30, 12:37 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 53 min |
| Jun 30, 12:44 PM CDT | Tornado Warning | DMX | Adair, Dallas, Guthrie, Madison | 31 min |
| Jun 30, 12:49 PM CDT | Flash Flood Warning | DMX | Boone, Hamilton, Story, Webster | 6 hr |
| Jun 30, 12:56 PM CDT | Tornado Warning | DMX | Marshall, Story | 34 min |
| Jun 30, 12:59 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hamilton, Hardin, Marshall, Story | 46 min |
| Jun 30, 1:10 PM CDT | Special Weather Statement | DMX | Polk | 65 min |
| Jun 30, 1:10 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 50 min |
| Jun 30, 1:16 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Marion, Polk, Warren | 59 min |
| Jun 30, 1:25 PM CDT | Flash Flood Warning | DMX | Dallas, Polk | 6 hr |
| Jun 30, 1:29 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Hardin, Marshall, Tama | 46 min |
| Jun 30, 1:38 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin, Marshall, Story, Tama | 6 hr |
| Jun 30, 1:46 PM CDT | Flash Flood Warning | DMX | Adair, Dallas, Guthrie | 6 hr |
| Jun 30, 1:46 PM CDT | Tornado Warning | DMX | Marion, Warren | 29 min |
| Jun 30, 1:50 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 40 min |
| Jun 30, 2:00 PM CDT | Flash Flood Warning | DMX | Black Hawk, Tama | 6 hr |
| Jun 30, 2:00 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 45 min |
| Jun 30, 2:03 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 27 min |
| Jun 30, 2:06 PM CDT | Special Weather Statement | DMX | Mahaska, Marion | 69 min |
| Jun 30, 2:12 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek, Warren | 63 min |
| Jun 30, 2:12 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 30, 2:17 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Warren | 28 min |
| Jun 30, 2:24 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 21 min |
Nearby
Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.